MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 27MM MOD REV HIP BDY/BLT +30MMCOMPONENT LEVEL 9006-1-327; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 27MM MOD REV HIP BDY/BLT +30MMCOMPONENT LEVEL 9006-1-327; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-1-327
Medical Device Problem Codes Mechanical Problem (1384); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Loss of Range of Motion (2032); Injury (2348); Joint Dislocation (2374)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Conclusion of assessment; presence of extensive heterotopic ossifications close to the arthroplasty with likely bony impingement problems in an elderly patient with previous extensive hip revision surgery and thus associated high instability risk has contributed to an overload condition in the arthroplasty with dislocation requiring revision surgery.Patient related factors identified that contributed to the event; extensive heterotopic ossifications close to the arthroplasty (brooker grade-3) with likely bony impingement.Higher patient age ((b)(6)) also carries an increased hip instability risk device related factors that caused or contributed to the adverse event; no device-related factors are associated with any of the implanted devices.Device not returned.
 
Event or Problem Description
It was reported that patient's right hip was revised due to dislocation of the stryker head from a competitor liner.Patient was revised to another competitor liner and a biolox delta ceramic head.Update 07 sep 2018: a review by a clinical consultant has identified range of motion issues (bony impingement) and instability.

Brand Name
27MM MOD REV HIP BDY/BLT +30MMCOMPONENT LEVEL 9006-1-327
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7938236
Report Number0002249697-2018-03221
Device Sequence Number16482699
Product Code LPH
UDI-Device Identifier07613154057948
UDI-Public07613154057948
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue Number6276-1-327
Device Lot Number37007301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR